Im 19yo, I developed hppd a year and a half ago and always checked this forum, but never had an account.
at the age of 12, I was diagnosed with anxiety/depression and since I was a kid I felt what we call dp/dr, visual snow and tinnitus. I used to treat anxiety taking sertraline, but stopped before drugs.
After starting smoking weed and doing some ecstasy, mdma, mda and cocaine accidentally (who gave it to me told it was mdma), I noticed a lot of worsening in my symptoms, I noticed that I had palinopsia too, I freaked out and got really bad, for like 9 or 10 months.
I did everything to get better (really everything). Took some benzos to chill out (Clonazepam, Alprazolam and Diazepam), did acupuncture (I think that helped), started eating better, exercise, treated my spirit with a sensitive woman, a lot of things.
Nowadays, I think my symptoms are like they were before drugs (?) but they definitely got better and some vanished, but now I know that I have palinopsia too.
I drink alcohol, I roll my own tobacco and sometimes take a good amount of xanax. None of these make me feel worse.
My question is, these days my anxiety is on maximum state, my doctor recommended me taking wellbutrin, because he knows I will never touch ssri's and I don't want to get addicted to benzo s, do you guys think taking it has a chance to bring back my old symptoms and worsen the ones that I already have?
ps. Once, when I was "recovered", I gave weed a try and it didn't increased my visuals symptoms in a way that I noticed, but gave me a trigger on my anxiety in the next days.
Thx and greetings from Brazil (Is my english that bad?)
I hope all of you guys recover from this thing that we suffer.
Hello All, My name is Allen. I've browsed this site randomly over the past couple years but was afraid share. I'm in my 30's and have had HPPD 2 for 18 years. I was diagnosed 5 years ago after a seeing countless doctors through the years. Recently I found out my wife was pregnant and I became determined to find a treatment or, god willing, a cure. When I was in my mid teens I took lsd about 5 times and I was a chronic marijuana smoker. The last time I took lsd I smoked weed at the same time and I had the worst experience of my life: My heart began to race uncontrollably, my arms and face became numb; I saw long blury trails on everything and I felt hot and cold all at once. It was so intense that I thought for sure I was going to die. In desperation, I curled up in a ball on my couch, closed my eyes, and began to pray to god repeatedly to make it stop and let me live, until eventually I fell asleep. I woke up the next morning and thanked god I was alive. I swore of lsd forever. Unfortunately that didn't stop me from trying to party with my friends as usual. Every time I smoked weed after that I would have severe panic attacks and almost black out. When I'd drink alcohol I felt like I had a lump in my throat and couldn't breathe. A couple weeks after that horrible trip I woke up to a dull version of the same type of visuals I had the night of my bad trip, I was petrified and began having random panic attacks. I finally told my mother what I did and what happened since and she took me to the doctor. The doctor swore it was depression with anxiety and completely dismissed any lsd involvement. She prescribed me Effexor and xanax. The effexor didn't help at all and it made my heart race. The symptoms were not going away. I was afraid I damaged my brain beyond repair. Shortly after I withdrew from school and became a hermit. The xanax helped a lot with anxiety but the visuals remained. Through the years I saw about a dozen different psychiatrists and none of them knew what was wrong with me and continued me on benzodiazepines and ssri's. I lost my insurance and couldn't afford all the doctor appointments and medicine, so I began getting zoloft and Vicodin off the streets to self medicate. Eventually the visuals became less intense and my panic attacks were less frequent. Although the visuals and anxiety are a part of my daily life, I still manage to function. Some days are worse than others but I forced myself back into society and I got a good job in construction, and married my girlfriend who has been with me through this whole experience. I got off the vicodin with suboxone and continued the zoloft. With the news of our first child, I found a new determination to get rid of this horrible disease for good. I told my doctor that I wanted to try anything we can to make this stop and she agreed to start prescribing me different medications to see what, if anything, will work. She prescribed clonidine last visit and I started it 6 days ago. Unfortunately it hasn't helped my visuals at all and last night I began having strange thoughts and seeing weird images when I closed my eyes. I'll keep everyone updated on how it goes. I'm really hopeful that something will get rid of this for good. Wish me luck and good luck to all of you.
P.s. I am thankful to whomever started and maintains this site. I hope we can get this horrible disease more attention and find a real treatment for it.
By Deleted account
>Visits the doctors about HPPD, doctor doesn't know anything about HPPD
>Tells doctor about persisting drug-induced hallucinations and panic attacks, gets referred to a drug and alcohol service
>Makes it clear that there is no history of addiction or continued use, gets referred to psychiatrists
>Open to suggestion, trying not to be classed as a drug-seeker, I accept the anti-psychotic prescription Seroquel
>Takes Seroquel, makes HPPD worse, notifies doctors of this
>Is offered SSRI anti-depressants for panic attacks, rejected them
>Prescribed antipsychotic Olanzepine (Zyprexa), which doesn't do anything for HPPD, and Diazepam (Valium) for panic attacks, which also does nothing
>Moved to a mental health facility so that doctors can sort medication out
>Psychiatrists conclude that panic disorder can fix itself and that the HPPD visuals are psychotic hallucinations
>Prescribes Aripiprazole (Abilify), and took away the Diazepam, which made HPPD worse, and induced anxiety and hypertension (high blood pressure)
Psychiatrists insist that benzo's are unsafe and should only be used short term due to risk of addiction, despite no history of addiction and the thousands of milligrams worth of any benzodiazepine it would take to actually be fatal.
Big fuck you to every single doctor out there who hasn't done their research and has treated every HPPD patient like this. I have already explained to them that the most effective treatment for HPPD include anti-convulsants, but they do not listen. Instead they want to chuck as many anti-psychotics and anti-depressants at me as possible, hoping that I will come across one that will eventually kill me. These doctors are not here to help, they are here to kill and deny effective treatment. Even if addiction were a problem (which is not if you do not abuse medicaiton), I'd rather be addicted to a drug than have HPPD for the rest of my life. Now I will proceed to seek medication illegally because this medical system has failed me.
in the past I have used a lot of benzos (oxazepam) for what I thought was an anxiety disorder. Well that cleared up very well over the past few months and I don't consider it as a disorder, just natural anxiety. I did some research on benzo withdrawal the other day, and came across something very interesting.
this is a popular term on the forum: Benzo Buddies. PAWS: Post Acute Withdrawal syndrome.
This may have nothing to do with a lot of people on this forum, but some can take this in consideration. PAWS is a syndrome that can occur after using benzos for a period around 1-3 months or longer. I read about some people who were suffering from this on the Benzo Buddies forum, and they were suffering from very similar symptoms as HPPD. Suddently my mind became rather clear and i thought: 'why didn't i think of this before.' They reported similar symptoms like afterimages, trails, static, seeing shadows, stuff in the corners of their eyes that arent there, light flashes and tracers. Could this be related? And maybe for some people this was the answer all along?
I'm not quite sure if this is the case for me, i used oxazepam for about 3 months but not always everyday. I stopped semi-cold turkey, i stopped in a week so i'd consider that sort of cold turkey. So what do you guys think? Is it PAWS in my case or HPPD. The only symptoms i have now are afterimages and floaters.
Just think about it, have you used benzos for a long time and stopped? Or still use them and got weird symptoms. I think this might be the case for some people on this forum, and maybe myself.
I'm not a specialist or anything, just curious what you guys think about this. I never experienced mine as 'trippy' but just visual distortions. Ugh i hate the label 'trippy'.
this is the thread I was talking about. Take a look if you want!
I read that these symptoms usually fully diminish, but this could also take months and for heavy users even years. So a little bit the same as HPPD. But there are people in that thread who actually fully recovered. Some of them also considered it as a little bit 'trippy'. I think there is DEFINITELY a connection between these two, and for some of you who still use benzos, try to not use them (if you're mentally able to, believe me i know how hard it is) for a few weeks/months and wait for some improvement.
houdoe, adios, ciao!
Hope this was useful for some of you!